Hail, Custer
- When
- September 14, 2:35 PM MST to 2:40 PM MST
- Where
- Custer County, 11 mi NE of Westcliffe
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.250, -105.317
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 14, 1:38 PM MST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT WED SEP 14 2005 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...S/W TROUGH AND UPPER JET SWINGING THROUGH COLORADO THIS AFTERNOON...ACCOMPANIED BY SCATTERED CONVECTION ACROSS THE AREA. SAW A QUICK BURST OF HEAVY SNOW AT KLXV EARLIER TODAY...SO AUTUMN HAS ARRIVED IN THE HIGH COUNTRY AT LEAST. TONIGHT...SHOULD SEE SCATTERED THUNDERSTORMS AND HIGH MOUNTAIN SNOW SHOWERS SPREAD EASTWARD ACROSS THE AREA THIS EVENING...THOUGH WITH SYSTEM MOVING RAPIDLY...PRECIP SHOULD END FAIRLY QUICKLY FROM WEST TO EAST AFTER MIDNIGHT. SUPPOSE A QUICK INCH OR 2 OF SNOW IS NOT OUT OF THE QUESTION OVER PIKES PEAK/AREAS ABOVE 11K FEET BY LATE EVENING. WITH QUICK CLEARING AND DRYING...SUSPECT SAN LUIS VALLEY TEMPS WILL PLUNGE AFTER 06Z...SO WILL GO AHEAD WITH A FREEZE WARNING FOR THE ENTIRE VALLEY THROUGH EARLY THURSDAY MORNING. THURSDAY...HARD TO ARGUE WITH SUNNY...DRY AND WARMER FORECAST CURRENTLY PORTRAYED IN THE GRIDS. ONLY CHANGES WERE A FEW MINOR UPWARD ADJUSTMENTS TO MAX TEMPS. --ETP .LONG TERM... NOT A LOT OF CHANGES NEEDED IN THE OUTER PERIODS. MODELS ARE HAVING SOME DIFFICULTY BOTH RUN-TO-RUN AND MODEL-TO-MODEL WITH SYSTEMS EARLY TO MID NEXT WEEK. UPPER TROF OVER NORTHWEST DEEPENS AS IT MOVES INTO NORTHERN U.S. ROCKIES WITH INCREASED SOUTHWEST FLOW OVER COLORADO. THAT UPPER TROF WIGGLES ACROSS TO OUR NORTH ON SUNDAY. UPPER LEVEL JET STAYS OVER THE AREA THROUGH SUNDAY EXPECT DAYTIME WINDS TO BE GUSTY OVER THE HIGHER TERRAIN ESPECIALLY SATURDAY AFTERNOON AND SUNDAY. NEXT LOW ON THE NORTHERN TRACK MOVES OVER SOUTHERN CANADA THEN INTO NORTHERN GREAT LAKES BY TUESDAY. DURING THIS TIME THE JET STAYS TO OUR NORTH AS UPPER RIDGE BUILDS ACROSS THE SOUTHERN U.S. LEANED TOWARD THE DGEX TIMING BUT MODELS DIFFER ON DEVELOPMENT AND TIMING OF LOW OVER THE SOUTHWEST. KEPT FORECAST DRY ALTHOUGH GFS TRYING TO BRING SOME MOISTURE UP FROM THE SOUTH AS THE UPPER RIDGE BUILDS TOWARD COLORADO ON WEDNESDAY. -FORTUNE- && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM THURSDAY TO 8 AM THURSDAY FOR COZ069>071. && 10/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 630 AM MDT WED SEP 14 2005 COZ058>089-093>099-151300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 630 AM MDT WED SEP 14 2005 ...FROST ADVISORY IN EFFECT FOR THE SAN LUIS VALLEY THROUGH 800 AM THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THE MAIN THREAT WITH THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
The Pueblo radar (KPUX), 102 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474084, 5474085, 5474086.